Congestive Heart Failure Community
What is the name for what is wrong with my heart.
About This Community:

This patient support community is for discussions relating to Congestive Heart Failure (CHF).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What is the name for what is wrong with my heart.

Hello, i know i have something wrong with my heart, but i dont know what its called??

I have grade 3 breast cancer, have finished my chemo, but i suddenly  had 4 days of constant palpitions. They did not stop all day and all night, I have had palpitions before but these would not stop.  Fot the past month my oncologist noticed that i had a fast heart rate and said i would need to see someone about this.  Well i went to see  my local Dr and my heart was beating at resting at 125.  I had a nice meal one day but started to feel unwell, i got awful chest discomfort so took myself to hospital. They did a heart tracing which they said was abnormal.
They kept me in hospital and they said the bottom of my heart was beating slower than the rest of my heart and it was also stretched??  They have put me on Beta Blockers and Ace inhibitors and want to see me again in 3 months time, the consultant said that maybe my chemo had damaged my heart.  On the day i was to come home, i waited all day for the consultant to come and tell me exactly what it is called that is wrong with my heart but she didnt come  and peak to me, so now i'm left wondering. Ive been told beta blockers are for people with congestive heart failure?? Is this what i have got.  The consultant is hoping that after 3 months on these tablets my heart might repair itself.

This is what my discharge letter said:  LV apex/lateral wall/inferrior apical wall appears hypokinetic. mild dyskinetic septum. est EF =56%.  Mild MR.

Does this mean anything to anyone, is this called hear failure. I know you can live a near normal life with heart failure as  my dad had it, but i just want to know exactly what it is i have got, as the dr only told me what was going wrong, not what its called.
Thank you for any replies.
Honey.
Related Discussions
7 Comments Post a Comment
Blank
1807837_tn?1336102363
Hypokinetic diseases are conditions that occur from a sedentary lifestyle. Examples could include obesity and complications arising from sedentary behaviour. Hypokinetic conditions could include: Cardiovascular disease, Some forms of Cancer, Back Problems, Obesity, Type 2 Diabetes, Osteoporosis, Mental health

Hypokinetic diseases are conditions that occur from a sedentary lifestyle. Examples could include obesity and complications arising from sedentary behaviour. Hypokinetic conditions could include: Cardiovascular disease, Some forms of Cancer, Back Problems, Obesity, Type 2 Diabetes, Osteoporosis, Mental health



hypokinetic isa condition that occurs from a sendatary lifestyle examples above good luck.

Blank
Avatar_m_tn
Let's go step by step.

1) No I do not think that you are in Heart Failure at this moment, your ejection fraction of 56% is in the normal range. And just fast heart rate it is not a symptom of HF.

2) As the cardiologist says you are more likely suffering the damage made by chemio to your heart.

3) Does the report says anything about the side of your heart? If it is really stretched this is what it is called a Dilated Cardiomyopathy.

4) Hypokinetic means that does not move as much as it should.

5) Dyskinetic septum means that the wall between ventricles (the septum) does not moves in synchrony.

6) MR means Mitral valve Regurgitation, the valve that connects your left auricule and ventricle does not close completely and some blood is going back. Many people suffer it without major problems.

7) BetaBlockers are for everybody that needs his heart to relax. Its main job is to reduce the heart rate. By the way, you might feel tired, this is normal with that medication.

Do not worry, stick to your medication, do not smoke, do not stress, sleep well and most probably in 3 months you will be better.

But do not forget to go back to your doctor in 3 months!!

Jesus



Blank
Avatar_f_tn
Thank you both for your replies, they've been a great helpt to me.

The only thing that concerns me at the moment is that yesterday ( day 2 of my radiotherapy) when i laid down on the table for my treatment i noticed my heart almost went back to how it had been when it went bad a couple of weeks ago, this continued on and off yesterday and again today all the rapid palpatations came back. I timed them and there was so many of them and i felt a bit breathless and unwell. My heart rate was in the 90s. The heart Dr didnt say what to do if my symptoms came back, i think she guessed they wouldn't. What should i do if it starts all over again! It appears that my heart rate is not high ( 90s) but the palpitations when they come are too many to do anything but lay down, there are so many of them i can't do anything normal. Not sure what to do??
Blank
Avatar_m_tn
In your previous post you did not mention radiotherapy.

Of course it also can damage your heart.

If during or after radiation, you have problems (not just for lying on the table), I guess that a decision needs to be made either to suspend it, or reduce the power and/or area radiated, or the angle at what it is given. Or close monitored your heart during and after it.

Was your cardiologist aware of if?

Are your Cancer and Radiologist doctors aware of your heart problems?

Be sure that everybody knows ALL your issues.

Jesus
Blank
Avatar_f_tn
Thank you for your reply.  The Cardiologist knew i was about to start my radiotherapy, my Oncologist does not know about what has happened to my heart as i have finished my chemo.  I am currently having 20 sessions of RT, but all the heart problems started before i had any RT.

The heart has calmed down again now, it just seemed to play up again for a day or two?  
I just hope it stays calm and that its repaired itself when i go back in December.
Thanks for your replies.
Blank
Avatar_n_tn
Hello Everyone, well i went back in December 2011 and was told to stay on my two heart meds for life now?? The Dr said i had slight brightening of the heart sac so may have pericarditis?   Since December, i got on fine, but again now the breathlessness keeps coming back, ive had my meds doubled again, and sometime my heart races, but mainly only on any exertion. For example, if i go upstairs, have a shower, rush about, my heart goes too fast i.e. 130, and i can't get my breath properly, i sometimes feel light headed as though i may faint, but i stop what im doing and sit down and sometimes have to lay my head down and it slowly goes away again.

My local dr has wrote to my heart dr asking her to see me again urgently as i am not due to see her for another year, but is this how i am going to live the rest of my life?
Also, i feel constant so very tired, i don't have a lot of energy, i can manage like this if i plan my days, i.e. go shopping, then come home and sleep, or visit a friend, go home and sleep, but i can't manage to go to work all day, so  now i don't know what to do as i feel it is restricting my life. Am very confused now. x
Blank
Avatar_n_tn
Hello jesus, i just wanted to add that the dr said it is not cardiomyopathy, the radiotherapy was on the right hand side of my chest, not over my heart. But i spoke to a dr last week who said to me that maybe the radiotherapy is causing breathlessness on the lungs side,not the heart? Oh im so confused, ive had enough of all this confusion, as at the end of the day my life is nothing like it was before i had cancer, which is exactly a year ago. I have no energy, strangely even though i am overweight, ive suddenly lost my appetite, and am losing weight, i have had a mammogram as another cancer did go through my mind, but thankfully i had the all clear : - )    I am weak, breathless and dont have the get up and go to do anything. I just dont understand what is going on x
Blank
Post a Comment
To
Blank
BloodPressure Tracker
Track your Heart Condition
Start Tracking Now
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
orsi92 emily92 Comment
Aug 02
168348_tn?1379360675
Blank
ChitChatNine is happy! Comment
Jul 22
9310208_tn?1408668374
Blank
deannagrimsley is finally 9 weeks :) Comment
Jul 14
Congestive Heart Failure Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank